Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
KissDontTell

Retin-A Micro, Skin Sensitivity, Scarring?

Recommended Posts

Hey, I'm hoping someone out there will be able to offer their opinion on this. Please if you're reading this, read the whole thing and leave a comment!

So here's the story. I've been using the 0.04% Retin-A Micro since August. This medication has definitely helped my skin, as far as my acne is concerned. 5 months ago, my skin was so congested and bumpy, with huge whiteheads and blackheads everywhere and had the texture of a brillo pad. rolleyes.gif I've got the pics to prove it. When it comes to my kind of acne (mostly comedonal with not a lot of inflammation going on), I do believe that retinoids are your best bet! Anyway, up until about 3 weeks ago, I was using a pea sized amount every night, now I alternate nightly between that and a 8-9% lactic acid solution.

Now here's the downside:The reason for me slowing it down to every other night is the extreme difference in my skin's sensitivity. I have to be very, very careful about what touches my skin, because every little thing breaks me out. I'm aware that tretinoin thins out the epidermis, but I wasn't expecting my skin to become this sensitive. The biggest concern I have about this is that I am now beginning to scar. Not the "dark spots" that I was previously accustomed to, but actual pitted scars. I believe they are boxcar scars but I am not too sure. Before starting RAM, I NEVER scarred. At all. And I used to be a picker, popper, whatever you want to call it. Yeah it would leave a shitload of hyperpigmentation, but never scars. But as the months went by and my acne began to clear, I was realizing that I was beginning to see slight indentations on my cheeks, mostly on my left. No, these were not here before. tongue.png Trust me, I would have noticed. The most recent one just popped up about a week or so ago. I actually made an appointment with my dermatologist a couple of weeks ago about this issue, and instead of looking at me like a crazy person and saying it was all in my head (which is kinda what I was expecting him to do), he actually agreed with me and the fact that my skin has become crazy sensitive and is now scarring. He prescribed me Stieva-A in the 0.01% strength and recommended that I use that instead as a gentler alternative to the RAM. He also agreed with my idea to use the RAM every night and alternate it with the lactic acid.

Now here I am a few weeks later and I'm totally confused as to what to do. I thought that Retin-A was supposed to HELP scarring. A part of me really doesn't want to stop the medication. After all, it has helped my acne, right? But then the other part of me is terrified of how much worse this problem is going to get. Scars are pretty fucking scary, I've learned. I keep reading all sorts of things that are making me go back and forth between my decision. Some people say that these are scars that have always been underneath my skin, and now that my skin is thinning out, they are now visible. Some say that after continued use, the scars will heal as the dermis thickens, but this could take many more months, or even years. Others say that Retin-A causes scars and to just stay away. I am just really confused and would appreciate some insight, hopefully from people who have experience with this medication, or even retinoids in general. I don't know if I should continue using it and hope that over an extended period of time, the problem corrects itself, or do I stop using it and find an alternative? Should I use the Stieva-A instead? I really. do. not. know. what. to. do. HAS THIS HAPPENED TO ANYONE ELSE? Please help. T_T Thanks!

Edited by KissDontTell
Link to post
Share on other sites

I had the same issue. About 4 months ago I was going crazy because I started developing acne scars after using RAM for 7 months. They were very bad rolling scars that not even makeup could hide. As much as I wanted to go off of the RAM, I stuck with it. And 4 months later, the scars are almost completely gone (only noticeable to me). According to my dermo, they will heal with continued RAM use.

Link to post
Share on other sites

Hello, just noticing your reply now. xD Thanks for sharing your experience.

That's awesome that your scars are healing! And who knows, maybe mine would have started to get better over time as well. But unfortunately, my anxiety over my skin had reached an all time high, and the chance of the situation getting worse and worse was a risk that I just wasn't willing to take. I've been off the RAM for about a month and a half now.

Link to post
Share on other sites

Hello, just noticing your reply now. xD Thanks for sharing your experience.

That's awesome that your scars are healing! And who knows, maybe mine would have started to get better over time as well. But unfortunately, my anxiety over my skin had reached an all time high, and the chance of the situation getting worse and worse was a risk that I just wasn't willing to take. I've been off the RAM for about a month and a half now.

KIssdonttell, how is your skin doing now, anymore scars and are previous ones healing?

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×